MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC TRUFILL N-BCA-1 GRAM KIT; TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS

CODMAN AND SHURTLEFF, INC TRUFILL N-BCA-1 GRAM KIT; TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS
Catalog Number 631500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Infarction, Cerebral (1771); Embolism (1829)
Date of Event 12/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Lot: the reported product lot number (hn1042) is the glue sub-assembly of the trufill n-bca-1 gram kit.The lot number of the kit that was used in the case is currently unknown.The potential lot numbers are hr1780 and hp6250.The manufacturing and quality records will be reviewed for both lots as applicable per our internal procedure.These records will comprise our lots/batches history records, which were created during the manufacturing of the device.The product is not available for evaluation and testing.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, a (b)(6) year-old male patient with an unreported medical history underwent a left middle cerebral artery embolization using nbca glue (631500/hr1780 or hp6250) and 8 hours later developed a subsequent ischemic stroke from the embolic material.The pathology report confirmed that the embolic material captured in thrombectomy was black pigmented and suggestive of nbca.It was reported that the product was discarded.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint(b)(4).As reported by a healthcare professional, a 62-year-old male patient with an unreported medical history underwent a left middle cerebral artery embolization using trufill n-bca glue (631500/ hr1780 or hp6250) and 8 hours later developed a subsequent ischemic stroke from the embolic material.The pathology report confirmed that the embolic material captured in thrombectomy was black pigmented and suggestive of nbca.Multiple attempts to obtain additional information were unsuccessful.The trufill n-bca-1 gram kit was not returned for evaluation.The lot number of the kit was not reported; however, two potential lot numbers were associated with the reported glue subassembly hn1042 (hr1780 & hp6250).A review of the manufacturing documentation associated with these potential lots presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Trufill n-bca liquid embolic system is indicated for the embolization of cerebral arteriovenous (av) malformations when pre-surgical devascularization is desired.Passage of embolic material into normal vessels adjacent to the lesion and stroke are known events associated with embolization procedures and are listed in the instructions for use (ifu) as such.The root cause of the embolized nbca and ischemic stroke cannot be determined based on the minimal information provided.The indication for the embolization was not specified and it was not indicated if the nbca was used in an area of high blood flow.There is no evidence that suggests that the reported adverse event was related to the device manufacturing process.With the amount of information available and without films of the event, it is not possible to draw a clinical conclusion between the device and the reported event.However, patient and procedural factors may have contributed to the reported event.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
TRUFILL N-BCA-1 GRAM KIT
Common Device Name
TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8219405
Report Number1226348-2019-00815
Device Sequence Number202432
Product Code KGG
UDI-Device Identifier10886704029151
UDI-Public10886704029151
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P990040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue Number631500
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer01/31/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age62 YR